question-icon

Can Discontinuing Eglonyl Cause Loss Of Concentration And Short-term Memory Loss?

default
Posted on Fri, 13 Oct 2017
Question: hi can stopping eglonyl suddenly cause loss of concentration and short term memory loss
doctor
Answered by Dr. Olsi Taka (3 hours later)
Brief Answer:
Not directly, but anxiety may be a contributor.

Detailed Answer:
I read your question carefully and I understand your concern.

Stopping Eglonyl doesn't cause those symptoms, at least not directly. Actually impaired concentration is a (rare) side effect of Eglonyl.

However Eglonyl is a medication which helps control anxiety. So stopping it abruptly may be associated with increased anxiety levels. Anxiety in turn may cause difficulty in maintaining concentration and as a result in retaining information. So that may be an explanation if those are the symptoms you are feeling after stopping Eglonyl, it may be an indirect result due to anxiety.

I remain at your disposal for other questions.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3674 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Discontinuing Eglonyl Cause Loss Of Concentration And Short-term Memory Loss?

Brief Answer: Not directly, but anxiety may be a contributor. Detailed Answer: I read your question carefully and I understand your concern. Stopping Eglonyl doesn't cause those symptoms, at least not directly. Actually impaired concentration is a (rare) side effect of Eglonyl. However Eglonyl is a medication which helps control anxiety. So stopping it abruptly may be associated with increased anxiety levels. Anxiety in turn may cause difficulty in maintaining concentration and as a result in retaining information. So that may be an explanation if those are the symptoms you are feeling after stopping Eglonyl, it may be an indirect result due to anxiety. I remain at your disposal for other questions.